MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 10MMX16CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 10MMX16CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71701016L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 2nd revision of the hfn to remove the 10mmx16cm left cemented version sized was performed.
 
Additional Manufacturer Narrative
It was reported that a second revision was performed due to infection.The associated trigen hindfoot fusion nail was not returned for evaluation.Thus the products analysis could not be performed.As device details were not made available, device history record and sterilization documentation review could not be completed.Complaint history review could not be performed with accuracy due to lack of batch information.A clinical analysis noted that the undated ct scan and x-rays were submitted for review but don¿t provide a root cause for the infection.It is unknown if the treatment plan was followed or if the patient attended rehab sessions.No lab data were submitted to substantiate an infection.The root cause of the reported infections and the resulting multiple revisions as well as the present status of the patient are unknown.Without the return of the actual product involved and no patient records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
HFN 10MMX16CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8725377
Report Number1020279-2019-02405
Device Sequence Number2522335
Product Code HSB
UDI-Device Identifier03596010543127
UDI-Public03596010543127
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71701016L
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;